Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

183 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is Glyburide safe to take when glucose levels are 300?

Answered by
Dr.
Dr. Elona Xhardo

Endocrinologist

Practicing since :2008

Answered : 673 Questions

default
Posted on Mon, 23 Apr 2018 in Diabetes
Question: if glucose 300 and 310,,insulin glargine 10 units does not help,can i go back on glyburide 1tabl. tree times daily?
doctor
Answered by Dr. Elona Xhardo 43 minutes later
Brief Answer:
No, you can not.

Detailed Answer:
Hello Dear,
I have gone through your query and understood your concern.

Your actual blood sugar results are high.
If this are the fasting results I can deduct that your postprandial results are very high and this means that only Lantus is not enough for you.

In these circumstances, the treatment with Glyburide is not the right treatment for you because you need insulin therapy.

I suggest consulting your treating endocrinologist for the right insulin regimen.

Hope this is helpful. Let me know if I can assist you further.
Regards.


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,  
Treatment/Therapy

Recent questions on  Insulin therapy

doctor1 MD

Hello, I have a question regarding insulin resistance and dehydration. I m a Type 1 Insulin Dependent diabetic. Have been for nearly 16 years. My HA1c was last 4.9% so I keep my numbers extremely regulated. Anyways to the question, can severe dehydration lead to insulin resistance? I have some idea of the physiology but I want to understand it thoroughly. Let me give you the story first so you can maybe give me the walk through of it all especially the dehydration and insulin resistance. So after heavy drinking ( not something I do often at all....) , 6-7 hours of hard alcoholic drinks and no water during this time. I went to sleep woke up the next morning feeling very thirsty, it d been about 18 hours since I had a sip of water. So I drank some, and became nauseous. My sugars kept rising, initially was 192, ended up at 425 before I had to call 911. I was not holding down water.. my glucose was rising, I was taking massive amounts of insulin, somewhere in the 80-100 units of Humalog range. I take ~60 units in a day and this was in a matter of 12 hours probably. And my numbers did not drop. My question is why and whats the physiology behind the insulin not working? Something with the dehydration but Im not quite understand it. Please answer this if you can. Oh and I was not consuming food during this time so the glucose rise was not from carbohydrates. WWW.WWWW.WW

doctor1 MD

Male, age 75, weight 144 lb , diabetic for over 20 years type 2 and diet and medication controlled no insulin at this time. Question: How soon after turp operation can you travel in a car for a long distance ( approximately 4 hrs, and the next day another 4 hrs) ?

doctor1 MD

Dear sir/ma am Iam a diabetic patient from long go and was detected when i was teen, my mother was a high diabetic patient and died at the age of 32.i am a hypertention person which is very bad for my sugar level. Now iam 30 years old single , before my life was not as i was an orphan lad, bought up by my elder sister s family. I have to do house hold work along with my study and earning since standard 5th.so I could not enjoy good study. Which was my dream, which always make me sad. For that reason or other, i always feel tension. I observe that my sugar level control if i do long walk or hard work with organic green tea but level rise abruptly for sleepless ness or tension.earlier i was give high dose of insulin when it was detected it 30 in the morning and 20 in evening. But my insulin stop as my sugar level shows diffrent history, after changing the dose to 20 ad 10. I use to faint, since the if i take insulin(huinsulin 30/70 40 iu), my body use swell and have a very acute pain in my head. Now i am having a sugar level( fasting 340.15 mg/dl pp 382.03 mg/dl) and also have problem of indigesion and weakness my doctor advice me geminor m2 ,sorliv tricholine &sorbitol solution, and emmunstar- gold. Is the good for me.please adivce. You faithfully pradeep.

doctor1 MD

I am Mr.K.Udayanandan and aged 61+. I am a diabetic since past 31 years and on Insulin (Lantus = 24 units in the evening before dinner and 12+12+16 Units on Humalog per day. My sugar level is undern control. I am suffering from erectile dysfunction since past 3 years and peripheral neuropathy. Kindly advise me. Thanking you,

doctor1 MD

62 year old male...type II Diabetic...rapid & excessive weight loss ...excessive urination...constantly thirsty...Trulixity & Januvia do not work...Treated for prostate cancer 2 years ago with 39 Radiation treatments & hormones. Glucose levels out...

doctor1 MD

I have been taking levimir for six months and it is no longer working well. what insulin do you suggest i try next. i am seeing my doctor next week. thanks, XXXXXXX